Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Do birth control pills increase the risk of breast cancer and cause nasty PMS as side effects ?

hi.,iM 20.. i heard that women taking extra estrogen on top of what their own body already produces will definitely increase their breast cancer risk, may cause nasty PMS, and other unwanted side-effects as well. How true is it? does is mean taking pills is not really good for the health?, coz it contains estrogen right?? hope you answer.. thank you..
Thu, 26 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics
General & Family Physician 's  Response
Hi;
welcome to HealthcareMagic
Birth control pills are advised when you need contraception or when you have irregular periods.They are hormonal pills so used to regulate the cycle so if you use it when you require there is as such no problem.Like all medicines they too have side effects like nausea;vomiting;giddiness ;weight gain but it is temporary and get reversed after stopping the pills.So you see unwanted use should be avoided but you can use it when it is necessary.
Thanks
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

hello doctor ,my husband does not use condom,i am worried and i dont want to get pregnant ,i have 3 kids and i dont want more ,plz can u suggest me precaution pill that does not contain harmones cause i have a bad history of harmones, ( breast cancer ),i am 26 yrs old ,i had normal deliveries so plz kindly suggest me some pill,thanku

doctor1 MD

since i ve had a regular sex partner i decided to go on birth control pills. i started taking the pills i was prescribed last time (about a year ago), there was still one pack left. & now i have some bleeding (not really bleeding, just spotting which increases especially after sex) what is the side effect of the pills as far as i know. are there any ways to stop it or do i just have to wait when the body gets adjusted to it? because it s really embarrassing when having sex. are there pills that don t cause side effects like bleeding? and if i take the pills, a partner can come inside, right? or is there still a risk to get pregnant?

doctor1 MD

In 2011 I was put on an estrogen based birth control pill to control cysts in my ovaries. Within three months of taking the pills my breast size had gone from a small C to a D and I stopped taking them. In 2012 I underwent a breast reduction to alleviate the pain in my shoulders, neck and back and to regain a body I was comfortable with. In the last 4-5 months I have been experiencing a situation where my normal breast size (small B) will expand to a very large C. In the last 9 months my periods have become extremely painful, erratic and come with greater side effects. The amount of times my breast size changes and length for which they change are not consistent. It feels as if there is an influx of fluid that causes this. This has never happened before and I am concerned based on the physical pain, my own self-esteem and any possible medical implications. My last ultrasound showed the cysts are nearly gone. I do have very dense breast tissue and a family history of breast cancer, thyroid cancer, PCOS and endrometriosis. My doctors will not address the breast question until they have solved the increased pain in my ovaries and abdomen and inconsistancy of my periods. My doctor wants to put me on a progesterone birth control pill, but I am hesitant to do so. I would appreciate any advice, guidance or recommendations pertaining to the breast growth issue. Thank you.

Recent questions on  Hormonal contraceptive

doctor1 MD

hi, i was on pill for the last two months but i didnt take my pills for about a week during a holiday. i think im having period now which im not sure since the last period i had was two weeks ago. the thing is i had unprotected sex with my man since we assumed its only period. is there any possibility that i would get pregnant? im starting to worry if we just made a mistake on this.

doctor1 MD

Hi, from this years january i was having my periods in an 13 to 16 days gap, where as i used to have it in 28 days gap. Last month i had unprotected sex on the 4th day of my periods. A week later i had sex again but this time i took an emergency contraceptive pill. Bt still i'm not having my periods till now where 16 days is already over. Am i pregnent?

doctor1 MD

I'm definitely not sexually active, but yesterday I found this purplish brownish discharge in my underwear. I'm supposed to start my period in about a week and am on birth control for my migraines. I put a tampon in and took it out later to see if I could figure out if it was blood or whatever it was. But it didn't smell right or look right. When I put it in the toilet it filled up with water and definitely showed that it was, in fact, a purple. Could you tell me what it possibly is? Maybe a side effect of the sronyx(the birth control I'm using)? I'm going off of that soon because of other side effects, so is that a possibility?

doctor1 MD

I've been having dark brown discharge about a week before my period. I am on birth control, I take the pills. Sometimes I take it a couple hours later than I should and I sex with my boyfriend. I had sex with my boyfriend when I was supposed to start my period in May but it never came because I spotted in the middle and had switched birth controls. I then had sex with him again but when I was on the pill on the 15th and he did NOT cum inside of me. Could I be pregnant?

doctor1 MD

I'm on the pill and I got up to the stage where I should take the sugar pills. However after two days my period still hadn't come and I was going to my boyfriend's so instead I started taking the hormone pills again. Long story short we had...

doctor1 MD

Hi I am 22 years old, From XXXXXXX XXXXXXX and I want a non hormonal oral contraceptive pill with what brand or medicine should I go for.? Thank you.

doctor1 MD

I am having an issue with vaginal dryness . I am on the pill Apri and just switched back to loloestrin fe. I know birth control can cause this but what can I switch to to fix this? I was considering XXXXXXX iud but I have read dryness as a side...